Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
June 16, 2004

Aches and Pains

Question from Essex, England:

My 13 year old son has not been himself for the last two years. He was rushed to the hospital two years ago and had his appendix removed, only to find the histology was fine. Since then, he has suffered with constant severe headaches. He has been put on Sonamigran* tablets and, as soon as he comes off them, he is terrible. He drinks constantly, urinates often, and has lost his appetite. I have not known him to finish a meal in the last two years. I am concerned that someone of his age should rely on tablets constantly to survive and would like an explanation to his lethargic and apathetic nature, when he used to be so sporty and full of life. *We believe the writer is referring to Zonegran, which is used for migraines and pain.

Answer:

From your question, it is clear that your son has not been diagnosed with type 1 diabetes and I am confident that he doesn’t have this since his symptoms have been going on for a long time. However, it is extremely difficult to speculate what the diagnosis should be, except that you should discuss your son’s problems with your general practitioner and, in particular, determine whether he requires a referral to a neurologist about his headaches.

KJR